Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 37, NWS Milwaukee, WI

April 4, 2018

NWS Milwaukee, WI issued this small craft advisory at Apr 4, 2018, 9:06 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2018, 9:06 AM CDT (14:06 UTC)
Expired
Apr 4, 2018, 7:00 PM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

995 
WHUS73 KMKX 041406
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
906 AM CDT Wed Apr 4 2018

...SLOWLY EASING WINDS TODAY...

LMZ643>646-042215-
/O.EXP.KMKX.GL.W.0006.000000T0000Z-180404T1400Z/
/O.NEW.KMKX.SC.Y.0037.180404T1406Z-180405T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
906 AM CDT Wed Apr 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect until 7 PM CDT this
evening. The Gale Warning is no longer in effect. 

* WINDS: Northwest at 15 to 20 knots with gusts to 25 knots.

* WAVES: Waves 4 to 7 feet subsiding to 2 to 4 feet this
  afternoon.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
DDV

www.weather.gov/mkx
2 follow-up statements
553 
WHUS73 KMKX 042009
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
309 PM CDT Wed Apr 4 2018

...SLOWLY EASING WINDS AND WAVES...

LMZ643>646-050000-
/O.CON.KMKX.SC.Y.0037.000000T0000Z-180405T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
309 PM CDT Wed Apr 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: West to northwest at 15 to 20 knots with gusts to 25 
  knots.

* WAVES: Waves 3 to 5 feet subsiding to 2 to 4 feet by early
  evening.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
DDV

www.weather.gov/mkx
219 
WHUS73 KMKX 042354
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
654 PM CDT Wed Apr 4 2018

...Small Craft Advisory will expire at 7 PM this evening...

LMZ643>646-050100-
/O.EXP.KMKX.SC.Y.0037.000000T0000Z-180405T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
654 PM CDT Wed Apr 4 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

The Small Craft Advisory will expire at 7 PM CDT this evening.
Northwest wind gusts will remain between 10 and 20 knots the 
remainder of tonight. 

$$
www.weather.gov/mkx

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 5:33 AM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Apr 4, 5:33 AM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
533 AM CDT Wed Apr 4 2018

.UPDATE...

The forecast is on track. The snow continues to diminish as we get
into some strong subsidence in the wake of the vigorous mid level
short wave. As mentioned in the earlier discussion, steep low
level lapse rates will result in abundant clouds this afternoon.
We could see some flurries, but the moisture layer is pretty
shallow, so won't amount to anything. The gusty northwest winds
will gradually subside today.

&&

.AVIATION(12Z TAFS)...

There is a mix of VFR and MVFR CIGS across southern Wisconsin
early this morning. This should lift to VFR levels over all areas
by about 14-15z this morning. Steep low level lapse rates should
produce a fairly solid cloud deck around 4kft this afternoon.
We'll then clear out this evening. The northwest winds will remain
gusty into the afternoon, diminishing quickly as we head toward
evening. The winds will become light and variable tonight.

&&

.PREV DISCUSSION... (Issued 328 AM CDT Wed Apr 4 2018)

SHORT TERM...

Today and Tonight...Confidence...High.

With the strong low well to the northeast near Lake Ontario,
the light snow will end from the west this morning. Some drifting
snow expected, especially east.

The GFS hangs onto some low level moisture in the southeast this
afternoon. That moisture, coupled with steep low level lapse
rates, could result in some isolated flurries in the afternoon.

Weak high pressure may bring a decrease in clouds this evening.

Thursday... Confidence...Medium.

On Thursday, a weak trough will sweep through the area, bringing
a chance of light snow, that may mix with rain Thursday
afternoon. The baroclinic zone the will provide much of the lift
will be focused somewhere near the WI/IL border. The NAM is more
aggressive with the precipitation amounts. prefer the lighter
GFS/ECMWF.

The heaviest precip will be on Thursday afternoon, when
temperatures are right around freezing. Model soundings indicate
the the dominant p-type will be snow for much of this event, but
given the near freezing temperatures in the afternoon, I wouldn't
be surprised to see some rain mix in. Given the marginal
temperatures and light QPF, snow amounts will generally be less
than 1".

LONG TERM...

Friday through Sunday...Confidence...Medium

NW flow aloft will dominate through much of the weekend as an
upper trough moves off and an upper level ridge moves over the
region Sunday. The main concern here will be the cold air rushing
in behind Thursday's low. Temps on Friday could struggle to break
30 across much of the CWA before gradually rebounding on Saturday
and Sunday.

Sunday Night through Tuesday...Confidence...Medium

Another low will move through the region beginning Sunday night
and Monday. Models in generally good agreement with the system.

The GFS/ECMWF all bring at least moderate precipitation Sunday
night through Monday, with light precipitation Monday night and
into Tuesday. Temperatures will likely support mainly snow, with
some rain mix possible at times.

AVIATION(09Z TAFS)...

IFR cigs/Vsbys giving way to MVFR as the snow diminished from the
west.  Then gradually improving ceilings can be expected through
mid-morning, but expect some stratocumulus near or just above
MVFR. Some flurries possible afternoon in the east, due to
unstable low levels.

MARINE...

Tight pressure gradient in wake of departing low pressure over
Lake Michigan will cause wind gusts to reach Gale Warning criteria
into the mid morning. Gale Warning in effect til 14Z, with small
craft advisories needed afterward.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory until 7 AM CDT this morning for WIZ051-
     052-058>060-064>066-070>072.

LM...Gale Warning until 9 AM CDT this morning for LMZ643>646.

&&

Update...Davis
Today/Tonight and Aviation/Marine...Hentz
Thursday THROUGH Tuesday...Hentz
Hazardous weather outlook, Apr 4, 7:10 AM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
710 AM CDT Wed Apr 4 2018

WIZ046-047-051-052-056>060-062>072-051215-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
710 AM CDT Wed Apr 4 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Any untreated roads will be slippery and hazardous this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Another round of light snow is expected on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed, though any snowfall reports
are appreciated.

LMZ643>646-051215-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
710 AM CDT Wed Apr 4 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

Strong north winds are expected to gust to 35 knots until mid
morning. A Gale Warning is in effect until 9 am Wednesday. A Small
Craft Advisory will be needed through the afternoon, after the
Gale Warning expires.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Small Craft Advisory will likely be needed again Friday, due to
brisk northwest winds.

www.weather.gov/mkx

In the hours before

Local storm report, Apr 4, 7:45 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
745 AM CDT WED APR 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     SNOW             PLYMOUTH                43.75N 87.98W
04/04/2018  M6.3 INCH        SHEBOYGAN          WI   PUBLIC

&&
Local storm report, Apr 4, 7:46 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
746 AM CDT WED APR 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     SNOW             2 SSE NORTH PRAIRIE     42.91N 88.39W
04/04/2018  M1.7 INCH        WAUKESHA           WI   TRAINED SPOTTER

&&
Local storm report, Apr 4, 7:48 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
748 AM CDT WED APR 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     SNOW             MINERAL POINT           42.86N 90.18W
04/04/2018  M2.6 INCH        IOWA               WI   TRAINED SPOTTER

&&
Local storm report, Apr 4, 7:49 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
749 AM CDT WED APR 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 AM     SNOW             KENOSHA                 42.59N 87.82W
04/04/2018  E2.0 INCH        KENOSHA            WI   PUBLIC

&&
Local storm report, Apr 4, 7:51 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
751 AM CDT WED APR 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 AM     SNOW             3 NE VERONA             43.02N 89.49W
04/04/2018  M3.8 INCH        DANE               WI   AMATEUR RADIO

&&
Local storm report, Apr 4, 9:06 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
906 AM CDT WED APR 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     SNOW             4 W WESTFIELD           43.86N 89.56W
04/04/2018  M5.3 INCH        MARQUETTE          WI   PUBLIC

            RECEIVED 5.3 OF SNOW IN THE PAST 24 HOURS.

&&

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.